I'm wondering if the cells lining my lungs were damaged (as those of my digestive system clearly were) and will recover when new cells grow.
Has anyone else had this? I see my oncologist after a scan and blood test next month so will ask him about it if it hasn't improved.
Well done on getting to the end of the chemo! Sorry to learn that the side effects of the treatment are continuing to cause you problems!
It does take quite a long time to recover from chemotherapy as many of the bodies systems are knocked sideways. In particualar, chemo has an effect on the red blood cells in the body and as these carry oxygen, a lack of them does cause breathlessness. However, I would suggest you go to see your GP as it is always better to be sure that what you are experiencing is indeed a normal part of recovery from chemo and not a side effect which needs separate treatment. Eg. if your red blood count is very low, you may be anaemic and that should be treated straight away.
Hope that helps - if in doubt, see your doctor!!
But since finishing the chemo I am now experiencing peripheral neuropathy, mostly in my fingers, but have fuzzy toes a bit as well. I was reading that vitamin B is good for repairing damaged nerves. What have other sufferers done about it, or will it just sort itself out eventually.
Have a look at this link on peripheral neuropathy. Cancer Research UK produces a reliable website which is in English BUT you have to bear in mind that it cannot reflect French attitudes or suggested treatment. Having said that, you will see from the link (in the treatment section) that it says "your doctor might........prescribe vitamin supplements........"
The important point, I think, is that you should always ask your doctor before taking any supplement in case it interferes with the treatment you are on or have been on. We tend to assume that vitamins are "good for you" but if a normal balanced diet gives you the vitamins you need, additional amounts may not be of use and can even be detrimental.
http://www.cancerresearchuk.org/about-c ... ncer-drugs
And do discuss your worries and thoughts with your oncologist, he or she will be experienced in any side effects from the drugs that you have taken.
Also I would advise...literally do not try to run before you can walk...progress takes ages but IS slow and sure. Good luck!
When I was still having treatment back in 2012 and suffering VERY badly from menopausal type side effects, brought on by the drugs, I was advised by a friend to take additional vitamin E. Fortunately I asked my oncologist before I did so, he told me that extra vitamin E at that time would have a counter effect on the treatment I was having.
So I would say DON'T take anything without clearing it first with your oncologist or GP.
I have a scan next week and see the specialist with the results the week after. I will see what he says then.
ps if you use old ski gloves like me..don't let that give you the idea of heading for the Alps.
good luck for the rest of your treatment.